elderly and seroquel / quetiapine
My 86 year old grandmother had 2 strange episodes of crying and extreme emotional outbursts in the past year, (possibly due to earlier medications for blood pressure and not sleeping well) and had to be hospitalized. The hospital doctors changed her high blood pressure meds and also gave her seroquel (half of 25mg tablet) at night to calm her and help her sleep. She had many tests and no stroke, blood clot, or infection was found, and they did not diagnose alzheimer's or dementia as far as I know.
She has been on the seroquel about 4 months and sleeps better, but has developed some mild symptoms of TD like head nodding, biting jaw, and tongue movement under her lip, also worsened vision. I have taken her to 2 doctors, one wanted her to stay on the seroquel indefinitely, and the other said I could discontinue it, but I want to do this very slowly to reduce or avoid withdrawal. I have been cutting a small corner off the half of her pills and plan to start giving her 1/4 of the tablet soon as a doctor suggested. Has anyone discontinued this drug from an elderly person successfully?